MEDOS INTERNATIONAL SÃ RL CH EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 7X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Back to Search Results |
| Model Number |
199723745 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: pml.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from australia reports an event as follows: it was reported that during a psf surgery on (b)(6) 2022, while locking in the set screws upon tightening, the surgeon noticed that the set screw had sheared the threads in the screw.The screw was replaced along with the rod and 3x set screws.The procedure was successfully completed after a surgical delay of 20 minutes.No fragments were generated, and there was no reported adverse patient outcome.No further information is available.This report is for an expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 7.0 x 45mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.5 exp verse fen scr 7.0x45 was stripped from the threads.A dimensional inspection for the 5.5 exp verse fen scr 7.0x45 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5.5 exp verse fen scr 7.0x45 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device product code: 199723745, lot number: 331432; and no non-conformances / manufacturing irregularities were identified during the manufacturing process.